Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 249, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 19, 2010, 2:10 AM CDT for Clay County, Greene County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2010, 2:10 AM CDT (07:10 UTC)
- Expired
- Jul 19, 2010, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Greene County, AR
The radar
The Memphis radar (KNQA), 114 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.2 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1862 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1815 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 11:42 PM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 18, 11:42 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1142 PM CDT SUN JUL 18 2010 .UPDATE... UPDATED FOR 06Z TAF DISCUSSION. && .PREV DISCUSSION... /ISSUED 813 PM CDT SUN JUL 18 2010/ UPDATE... UPDATED FOR LOWERING PRECIPITATION CHANCES THIS EVENING DISCUSSION... SKIES HAVE BECOME PARTLY CLOUDY OVER MOST OF THE REGION TONIGHT WITH VERY LIMITED CU. EARLIER SHOWERS ACROSS NORTHERN MISSISSIPPI HAVE DIED OUT WITH THE LOSS OF HEATING. HAVE LOWERED POPS IN THIS AREA TO A SLIGHT CHANCE THROUGH 06Z...THEN TO 10 PERCENT FOR THE REMAINDER OF THE NIGHT. FURTHER NORTH...TOOK OUT MENTION ON CONVECTION THIS EVENING...WITH A SLIGHT CHANCE EXPECTED AFTER MIDNIGHT...WITH THE INTENTIONS THAT SCATTERED STORMS EXPECTED OVER MISSOURI MAY CONGEAL AND MOVE SOUTHEAST INTO THE NORTHERN COUNTIES. ADJUSTED SKY GRIDS ALSO FOR THE OVERNIGHT HOURS...WITH DECREASED CLOUD COVER. OVERNIGHT LOW TEMPERATURES...WINDS...AND HUMIDITY GRIDS APPEAR TO BE ON TRACK. JAB && .PREV DISCUSSION... /ISSUED 345 PM CDT SUN JUL 18 2010/ DISCUSSION... A SMALL LINE OF THUNDERSTORMS OVER SOUTHERN INDIANA IS ALL THAT IS LEFT OF THIS MORNING/S MCS. AMPLE CAPPING AT 700 MB KEPT THE MIDSOUTH MOSTLY DRY WITH ONLY A FEW ISOLATED THUNDERSTORMS CUTTING THROUGH INTO THE MISSOURI BOOTHEEL AND NORTHEAST ARKANSAS. ADDITIONAL THUNDERSTORM DEVELOPMENT IS UNLIKELY THROUGH THE LATE AFTERNOON AND WOULD BE DIURNAL IN NATURE. MONDAY THROUGH TUESDAY...KEPT CHANCES FOR SHOWERS AND THUNDERSTORMS GOING FOR MONDAY AS MODELS CONTINUE TO INDICATE GOOD H5 HEIGHT FALLS JUST NORTH OF THE MIDSOUTH. PASSING IMPULSES SHOULD HAVE NO PROBLEM TRIGGERING THUNDERSTORM DEVELOPMENT MONDAY AFTERNOON WITH SBCAPE VALUES AGAIN PROGGED IN THE 3000-4000 J/KG RANGE. GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS WITH ANY STORMS THAT DEVELOP. PRECIPITATION CHANCES WILL LINGER INTO TUESDAY BEFORE UPPER RIDGING BECOMES STRONGER. WEDNESDAY THROUGH FRIDAY...HEAT ADVISORIES WILL LIKELY BE NEEDED DURING THE LATER HALF OF THE WEEK. STRONG UPPER RIDGING WILL KEEP THE REGION MOSTLY DRY WITH MINIMAL RAIN CHANCES THROUGH THE END OF THE WEEK. SOUTHERLY SURFACE WINDS WILL CONTINUE TO POUR DEEP MOISTURE INTO THE AREA WITH DEWPOINTS IN THE MID 70S. SATURDAY THROUGH SUNDAY...LONG RANGE MODELS DEPICT UPPER RIDGING BEGINS TO BREAK DOWN ALLOWING A SURFACE COLD FRONT TO SLIDE CLOSE TO THE MIDSOUTH FROM THE NORTH. THE GFS BRINGS THE FRONT INTO THE AREA SATURDAY NIGHT BRINGING A RETURN OF PRECIPITATION CHANCES. THE ECMWF KEEPS THE FRONT A BIT FURTHER NORTH BUT STILL DEPICTS LIGHT QPF ACROSS THE AREA. COMPROMISED BETWEEN THE TWO FOR NOW. CCD && .AVIATION... 06Z TAF CYCLE A SUBTLE SHORTWAVE IN NORTHWEST FLOW ALOFT SUCCESSFULLY INITIATED A FAST MOVING FORWARD PROPAGATING MCS OVER SOUTHEAST MISSOURI LATE THIS EVENING. THIS CONVECTIVE COMPLEX WILL CONTINUE TO MOVE QUICKLY SOUTH INTO NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND FAR NORTHWEST TENNESEE OVER THE NEXT COUPLE OF HOURS THEN SHOULD DIVE FURTHER SOUTHWESTWARD INTO GREATER INSTABILITY AXIS ALIGNED OVER WESTERN SECTIONS OF THE MID SOUTH. HAVE INCLUDED A TEMPO FOR THUNDERSTORMS AT JBR WITH HEAVY RAIN...STRONG WIND GUSTS POSSIBLE AND BRIEF REDUCTION TO IFR VISIBILITIES. FOR NOW HAVE ONLY INCLUDED VCTS FOR LATE TONIGHT AT MEM AND MKL AS CONFIDENCE FOR MCS MAINTENANCE DECREASES WITH SOUTHWARD AND EASTWARD EXTENT. LOW STRATUS AND FOG MAY DEVELOP AS THE MOIST ATMOSPHERE STABLIZES IN THE WAKE OF THE MCS TOWARDS SUNRISE. MVFR/VFR CONDITIONS WILL AGAIN BE PREVALENT ON MONDAY IN DIURNAL CU/STATOCU WITH ISOLATED CONVECTIVE DEVELOPMENT POSSIBLE...ESPECIALLY DURING THE PEAK HEATING PERIOD. WINDS WILL REMAIN OUT OF THE SOUTHWEST AROUND 10 KNOTS. JLH && .PRELIMINARY POINT TEMPS/POPS... MEM 75 93 76 95 / 30 40 10 20 MKL 73 89 74 93 / 40 40 20 20 JBR 73 93 74 95 / 60 30 10 20 TUP 74 90 74 94 / 20 40 10 20 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 18, 10:20 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1020 PM CDT SUN JUL 18 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-200530- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1020 PM CDT SUN JUL 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY NORTH OF INTERSTATE FORTY AFTER MIDNIGHT. DAMAGING WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL HEAT ADVISORIES ARE POSSIBLE ACROSS THE AREA TUESDAY THROUGH NEXT WEEKEND WITH HEAT INDEX READINGS CLIMBING TO BETWEEN 105 AND 109 DEGREES NEARLY EACH DAY. A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY ACROSS THE MIDSOUTH. GUSTY WINDS AND LOCALIZED FLASH FLOODING WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT OVER PORTIONS OF NORTHEAST ARKANSAS...THE BOOTHEEL OF MISSOURI...AND WESTERN TENNESSEE. JAB
In the hours before
Special weather statement, Jul 19, 12:31 AM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1231 AM CDT MON JUL 19 2010 ARZ008-009-190615- CLAY AR-RANDOLPH AR- 1231 AM CDT MON JUL 19 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 115 AM CDT FOR... WESTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 50 MPH WAS LOCATED 12 MILES NORTH OF SUCCESS AT 1231 AM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR CORNING...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 19, 1:01 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 101 AM CDT MON JUL 19 2010 ARZ009-018-MOZ113-190645- CLAY AR-GREENE AR-DUNKLIN MO- 101 AM CDT MON JUL 19 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 145 AM CDT FOR... CLAY COUNTY IN EASTERN ARKANSAS... NORTHERN GREENE COUNTY IN EASTERN ARKANSAS... CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 3 MILES NORTH OF MCDOUGAL AT 101 AM CDT...MOVING SOUTH AT 25 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING LOCATIONS NEAR CHALK BLUFF NATURAL AREA...CORNING...MARMADUKE...PIGGOTT AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 19, 1:16 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 116 AM CDT MON JUL 19 2010 ARZ009-MOZ113-115-TNZ001-190645- CLAY AR-DUNKLIN MO-PEMISCOT MO-LAKE TN- 116 AM CDT MON JUL 19 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 145 AM CDT FOR... NORTHEASTERN CLAY COUNTY IN EASTERN ARKANSAS... NORTH CENTRAL LAKE COUNTY IN NORTHWEST TENNESSEE... CENTRAL DUNKLIN COUNTY IN SOUTHEAST MISSOURI... NORTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 50 MPH WAS LOCATED 6 MILES EAST OF WARDELL AT 116 AM CDT...MOVING SOUTH AT 45 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...DUNKLIN...LAKE AND PEMISCOT COUNTIES...INCLUDING LOCATIONS NEAR CAMPBELL...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 19, 1:26 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 126 AM CDT MON JUL 19 2010 ARZ008-009-017-018-MOZ113-115-190715- CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-PEMISCOT MO- 126 AM CDT MON JUL 19 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 215 AM CDT FOR... CLAY COUNTY IN EASTERN ARKANSAS... GREENE COUNTY IN EASTERN ARKANSAS... EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS... EASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS... DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 6 MILES SOUTH OF MCDOUGAL AT 126 AM CDT...MOVING SOUTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CLAY...DUNKLIN...GREENE...LAWRENCE...PEMISCOT AND RANDOLPH COUNTIES...INCLUDING LOCATIONS NEAR CHALK BLUFF NATURAL AREA... CORNING...CROWLEYS RIDGE STATE PARK...KENNETT...MARMADUKE... PARAGOULD...PIGGOTT...RECTOR...SENATH AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 19, 1:33 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 133 AM CDT MON JUL 19 2010 ARZ028-MOZ113-115-TNZ019-048-049-190730- MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-LAUDERDALE TN-DYER TN-TIPTON 133 AM CDT MON JUL 19 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 230 AM CDT FOR... MISSISSIPPI COUNTY IN EASTERN ARKANSAS... EXTREME SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE... SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI... SOUTHWESTERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI... WESTERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... EXTREME NORTH CENTRAL TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4 MILES EAST OF BLYTHEVILLE AT 133 AM CDT...MOVING SOUTHEAST AT 15 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN DUNKLIN...DYER...LAUDERDALE...MISSISSIPPI...PEMISCOT AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...FORT PILLOW STATE PARK...GOSNELL...KEISER...LEACHVILLE...LUXORA...MANILA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE...OPEN LAKE...SUNK LAKE AND THE CHUTE.
Special weather statement, Jul 19, 2:04 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 204 AM CDT MON JUL 19 2010 ARZ028-TNZ048>050-190745- MISSISSIPPI AR-LAUDERDALE TN-HAYWOOD TN-TIPTON TN- 204 AM CDT MON JUL 19 2010 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 245 AM CDT FOR... SOUTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS... WESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... TIPTON COUNTY IN SOUTHWEST TENNESSEE... A THUNDERSTORM OUTFLOW BOUNDARY PRODUCING WINDS BETWEEN 40 AND 50 MPH WILL PRECEDE THE RAIN AND LIGHTNING. THIS OUTFLOW BOUNDARY WAS LOCATED ALONG A LINE FROM CARAWAY TO OSCEOLA TO RIPLEY TO NUTBUSH AT 202 AM CDT...MOVING SOUTH AT 40 MPH. PEOPLE IN HAYWOOD...LAUDERDALE...MISSISSIPPI AND TIPTON COUNTIES... INCLUDING LOCATIONS NEAR COVINGTON...FORT PILLOW STATE PARK... KEISER...LUXORA...OSCEOLA...RIPLEY AND WILSON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES OPEN LAKE...SUNK LAKE AND THE CHUTE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 12:15 AM CDT | Severe Thunderstorm Warning | MEG | Lake | 60 min |
| Jul 19, 1:07 AM CDT | Severe Thunderstorm Warning | MEG | Dyer, Lake, Obion | 38 min |
| Jul 19, 1:31 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Haywood, Lauderdale | 29 min |
| Jul 19, 4:00 AM CDT | Heat Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, Itawamba and 15 more | 11 hr |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.